Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Explicit computations in Hecke algebras of GL$ _2$ over Dedekind domains


Author: Marc Ensenbach
Journal: Proc. Amer. Math. Soc. 141 (2013), 3709-3722
MSC (2010): Primary 20G30, 20H05, 20C08
DOI: https://doi.org/10.1090/S0002-9939-2013-11651-5
Published electronically: July 15, 2013
MathSciNet review: 3091763
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, a formula for the number of right cosets contained in a double coset with respect to the unimodular group of invertible ( $ 2 \times 2$)-matrices over a Dedekind domain is developed. As applications we derive an index formula for congruence subgroups and an algorithm for the explicit calculation of products in Hecke algebras.


References [Enhancements On Off] (What's this?)

  • 1. L. J. Mordell.
    On Mr. Ramanujan's Empirical Expansions of Modular Functions.
    Proc. Cambridge Phil. Soc., 19:117-124, 1917.
  • 2. Ken Ono.
    Hecke operators and the $ q$-expansion of modular forms.
    In CRM Proceedings & Lecture Notes, volume 36, pages 229-235. American Mathematical Society (AMS), Providence, RI, 2004. MR 2076599 (2005d:11063)
  • 3. Suzanne Caulk and Lynne H. Walling.
    Hecke operators on Hilbert-Siegel modular forms.
    Int. J. Number Theory, 3(3):391-420, 2007. MR 2352827 (2009b:11083)
  • 4. Aloys Krieg.
    Hecke algebras.
    Mem. Am. Math. Soc., 435:158, 1990. MR 1027069 (90m:16024)
  • 5. Aloys Krieg.
    The Hecke-algebras related to the unimodular and modular group over the Hurwitz order of integral quaternions.
    Proc. Indian Acad. Sci., Math. Sci. (Ramanujan Birth Centenary Volume), 97(1-3):201-229, 1987. MR 983615 (90b:11048)
  • 6. Martin Raum.
    Hecke algebras related to the unimodular and modular groups over quadratic field extensions and quaternion algebras.
    Proc. Am. Math. Soc., 139(4):1321-1331, 2011. MR 2748425 (2011k:11067)
  • 7. Aloys Krieg.
    Modular forms on half-spaces of quaternions.
    Lecture Notes in Mathematics. 1143. Berlin: Springer-Verlag. XIII, 203 pp., 1985. MR 807947 (87f:11033)
  • 8. A. Fröhlich and M.J. Taylor.
    Algebraic number theory.
    Cambridge Studies in Advanced Mathematics. 27. Cambridge (UK): Cambridge University Press. xiv, 355 pp., 1990. MR 1215934 (94d:11078)
  • 9. E. Steinitz.
    Rechteckige Systeme und Moduln in algebraischen Zahlkörpern. I.
    Math. Ann., 71:328-354, 1912. MR 1511661
  • 10. Marc Ensenbach.
    Determinantal divisors of products of matrices over Dedekind domains.
    Linear Algebra Appl., 432(11):2739-2744, 2010. MR 2639239 (2011h:15009)
  • 11. Morris Newman.
    Integral matrices.
    Pure and Applied Mathematics, 45. New York-London: Academic Press. XVII, 224 pp., 1972. MR 0340283 (49:5038)
  • 12. Anatolij N. Andrianov.
    Quadratic forms and Hecke operators.
    Grundlehren der Mathematischen Wissenschaften, 286. Berlin: Springer-Verlag. XII, 374 pp., 1987. MR 884891 (88g:11028)
  • 13. Fred Diamond and Jerry Shurman.
    A first course in modular forms.
    Graduate Texts in Mathematics 228. Berlin: Springer. xv, 436 pp., 2005. MR 2112196 (2006f:11045)
  • 14. Daniel Appel and Evija Ribnere.
    On the index of congruence subgroups of $ \operatorname {Aut}(F_n)$.
    J. Algebra, 321(10):2875-2889, 2009. MR 2512632 (2010d:20039)
  • 15. W.A. Stein et al.
    Sage Mathematics Software (Version 4.6).
    The Sage Development Team, 2010.
    http://www.sagemath.org.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20G30, 20H05, 20C08

Retrieve articles in all journals with MSC (2010): 20G30, 20H05, 20C08


Additional Information

Marc Ensenbach
Affiliation: Department of Mathematics, University of Siegen, 57068 Siegen, Germany
Email: ensenbach@mathematik.uni-siegen.de

DOI: https://doi.org/10.1090/S0002-9939-2013-11651-5
Keywords: Unimodular group, Dedekind domain, congruence subgroup, index formula, Hecke algebra
Received by editor(s): November 17, 2011
Received by editor(s) in revised form: January 11, 2012
Published electronically: July 15, 2013
Dedicated: Dedicated to the memory of Fritz Grunewald
Communicated by: Kathrin Bringmann
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society